Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2022, 2:35 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2022, 2:35 PM MST (21:35 UTC)
- Expired
- Jul 27, 2022, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 68 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940
WGUS55 KVEF 272135
FFWVEF
AZC015-280045-
/O.NEW.KVEF.FF.W.0037.220727T2135Z-220728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
235 PM PDT Wed Jul 27 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northern Mohave County in northwestern Arizona...
* Until 545 PM MST.
* At 235 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near Colorado City. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3700 11293 3692 11298 3700 11310 3700 11300
3700 11299
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS2 follow-up statements
237
WGUS75 KVEF 272334
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
434 PM PDT Wed Jul 27 2022
AZC015-280045-
/O.CON.KVEF.FF.W.0037.000000T0000Z-220728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
434 PM MST Wed Jul 27 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST THIS
AFTERNOON FOR NORTHERN MOHAVE COUNTY...
At 434 PM MST, Flooding concerns remain across the warning area due
to heavy rain from earlier thunderstorms.
HAZARD...Flash flooding.
SOURCE...Radar.
IMPACT...Flooding of low-water crossings, creeks, normally dry
washes and roads.
Some locations that will experience flash flooding include...
Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3700 11293 3692 11298 3700 11310 3700 11300
3700 11299
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS128
WGUS75 KVEF 280042
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
542 PM PDT Wed Jul 27 2022
AZC015-280052-
/O.EXP.KVEF.FF.W.0037.000000T0000Z-220728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
542 PM MST Wed Jul 27 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR
NORTHERN MOHAVE COUNTY...
The heavy rain has ended and flooding is no longer expected to pose
a threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 500 AM MST Friday for a
portion of northwest Arizona.
LAT...LON 3700 11293 3692 11298 3700 11310 3700 11300
3700 11299
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:57 PM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 27, 12:57 PM MST, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1257 PM PDT Wed Jul 27 2022 .SYNOPSIS...With this moisture and weather pattern staying in place, afternoon storm chances will persist through next week. Heavy rain and flash flooding are the primary concerns, but the potential of stronger winds exists across southern Nevada this evening. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Today and tomorrow. Satellite imagery is showing the morning stratus quickly dissipating across the area. Dewpoints in the eastern half of the CWA are currently in the upper 50s and 60s. With moisture in place and clearing skies, these areas should destabilize quite nicely this afternoon. The 12z HREF mean has CAPE values of 1000-1500 J/kg around the NV-AZ-UT border intersection. As such, the high terrain of Mohave, Clark, and Lincoln counties will be favored for storm development this afternoon, with lesser coverage in Nye and Inyo counties. An MCV moving west along I-40 will likely enhance storm coverage across Mohave County, where a Flash Flood Watch remains in effect. As convective outflows in Lincoln County and southwest Utah begin to merge, storms will try to advance southwest along I-15 into the Las Vegas Valley this evening. These events are notorious for producing strong winds in the valley. Hi-res guidance has shown a consistent signal for this scenario, highlight the Las Vegas metro with a 70% chance of winds greater than 35 mph and a 10% chance of winds in excess of 58 mph. However, this scenario is highly dependent on how this afternoon plays out. If storms move into the valley and overturn the airmass (like on Monday), the lack of instability may preclude the northeasterly thunderstorm push. So if the local airmass can stay relatively pristine, we'll be watching to our northeast very closely. Tomorrow could play out fairly similarly, with a slight decrease in storm coverage expected. Afternoon storms are expected to form on the high terrain, before congealing outflows try to bring in storms from the north during the evening. The more northerly trajectory (rather than northeasterly) may make it harder for storms and gusty winds to reach the valley. Regardless, locally heavy rain, flash flooding, and gusty winds will be possible with any storm. Outside of the storms, high temperatures will around 100-105 in our lower elevations, which is about 5 degrees below normal. .LONG TERM...Friday through next Wednesday. The active monsoon currently in place shows no signs of significantly changing in the extended forecast. Sandwiched between a high over northern California and another in Texas, we'll be left under the influence of an inverted trough through the weekend. This feature will help spark afternoon thunderstorms in this continually moist airmass. GFS and ECMWF ensembles keep PWATs around 1.25"-1.5" well into next week. As we head into next week, the NorCal high weakens and retreats to the Four-Corners region, placing our area in a more-typical monsoon pattern. With moisture and afternoon precip chances remaining in the forecast, temperatures will continue to be below average. High temps in our lower elevations are expected to hover around 100-105 through the period. && .AVIATION...For Harry Reid... Winds should generally be east to southeast through the afternoon around 8-10 kts, but with thunderstorms influences it's possible that winds may become more variable by mid to late afternoon. A few thunderstorms will be possible once again near the terminal into tonight, any of which will be capable of producing gusty outflow winds and lower CIGs to around 8000ft. Guidance is continuing to indicate an enhanced potential for thunderstorm activity moving into the Vegas valley from the northeast this evening, and this potential has been included in the TAF after 03Z with gusty northeasterly winds to 30kts. Once the storms pass, expected light and variable winds to redevelop once again by Thursday morning. Afternoon thunderstorms chances will remain in the forecast through Thursday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms will remain over the area through this afternoon and evening, especially in the higher terrain of southern Nevada, western Arizona, and far eastern southern California. Gusty winds and CIGs lowering to 8000ft are all possible in and near thunderstorm activity. Model guidance is indicating an enhanced threat of thunderstorms affecting the Las Vegas area TAF sites this evening, with northeasterly winds gusting to 30kts possible mainly after 03Z. Thunderstorm activity will remain in the forecast through Thursday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:44 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 27, 11:54 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 27, 12:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 27, 2:38 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 27, 3:16 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.